i stopped Risperdal about 13 days ago I was on it since sept 13 08 for racing thoughts..all of a sudden this morning i feel like my mind is leaving me and and i am shakey (shaky) the pharmacy say i should be ok but i dont feel ok an di was switched from ativan to xanax at that time too im scared and cant reach y dr
Rispedal is an antipsychotic. Ativan and Xanax are anti-anxiety agents. They will not help with psychosis. Did your psychiatrist stop the Risperdal? Or did you stop it? Its essential to always speak to a psychiatrist first before changing anything. If you were diagnosed with other than an anxiety disorder or something in addition to an anxiety disorder, Risperdal will not control it. Risperdal is used as an anti-psychotic or sometimes for mood stabilization but rarely for anxiety alone. If you can't reach your psychiatrist try paging them and tell them its an emergency call. If its a clinic ask to speak to another psychiatrist. Tell them what's going on. "Racing thoughts" could indicate a lot of things, including mania from bipolar but regardless I don't exactly what it was prescribed for but if you are posting here and diagnosed with schizophrenia or schizoaffective then its use would be as an antipsychotic and if you took yourself off it you need to go back on.
Xanax is a short acting benzodiapene. It is generally not meant from long term use and a person can build up a tolerance to it. Klonopin is longer lasting so you might want to ask your psychiatrist about that. But regardless don't make any more changes. But speak to your psychiatrist or if they are unavailable for a prolonged period of time obtain a temporary referral to another one to follow up.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.